International Journal of Analysis

International Journal of Analysis / 2013 / Article

Research Article | Open Access

Volume 2013 |Article ID 736451 | https://doi.org/10.1155/2013/736451

Ismat Beg, Sunny Chauhan, "Related Fixed Point of Set-Valued Mappings in Three Menger Spaces", International Journal of Analysis, vol. 2013, Article ID 736451, 6 pages, 2013. https://doi.org/10.1155/2013/736451

Related Fixed Point of Set-Valued Mappings in Three Menger Spaces

Academic Editor: Alexandre Timonov
Received22 Nov 2012
Revised20 Feb 2013
Accepted03 Mar 2013
Published08 Apr 2013

Abstract

We prove a related fixed point theorem for set-valued mappings in three Menger spaces. Some examples are also furnished to support the results. Our main result generalizes and extends several known results in the literature.

1. Introduction

Fisher [1] initiated the study of conditions for the existence of a relation connecting the fixed points of two mappings in two different metric spaces (also see [2]). Afterward, Fisher and Tűrkoğlu [3] proved a related fixed point theorem for set-valued mappings in two metric spaces. In 2003, Chourasia and Fisher [4] established a related fixed point theorem for two pairs of set valued mappings in two metric spaces. Several mathematicians have extensively developed metrical related fixed point theorems (see, e.g., [58]). Later on, Pant [9] firstly studied related fixed point theorems for single valued mappings in two complete Menger spaces and generalized the results of Fisher [1, 2]. Pant and Kumar [10] extended the results of Namdeo et al. [7] to two pairs of single-valued mappings.

In this paper, we prove a related fixed point theorem for set-valued mappings in three complete Menger spaces. Our result generalizes the result of Jain et al. [6] and extends the result of Fisher and Tűrkoğlu [3].

2. Preliminaries

Definition 1 (see [11]). A mapping is called a -norm if(i), ,(ii),(iii), whenever and ,(iv), for all .

Examples of -norms are , , and .

Definition 2 (see [11]). A mapping is called distribution function if it is nondecreasing, left continuous with and .

Let be the set of all distribution functions whereas stands for the specific distribution function (also known as Heaviside function) defined by

Definition 3 (see [11]). Let be a nonempty set. An ordered pair is called a PM-space where is a mapping from satisfying the following conditions:(i) if and only if ,(ii),(iii) and ; then for all and .

Every metric space can be realized as a PM-space by considering defined by for all . So PM-spaces offer a wider framework (than that of the metric spaces) and are general enough to cover even wider statistical situations.

Definition 4 (see [12]). A Menger space is a triplet where is a PM-space and is a -norm satisfying the following condition: for all and .

Definition 5 (see [11]). Let be a Menger space and a continuous -norm. A sequence in is said to be(i)convergent to a point in if and only if for every and , there exists a positive integer such that for all .(ii)Cauchy if for every and , there exists a positive integer such that for all .A Menger space in which every Cauchy sequence is convergent is said to be complete.

Lemma 6 (see [13]). Let be a Menger space. If there exists a constant such that for all with fixed , then .

We need the following definition due to Chang et al. [14] for subsequent use in next section.

Definition 7 (see [14]). Let be a Menger space and a nonempty subset of . Then is said to be probabilistically bounded if .

If is itself probabilistically bounded, then is said to be a probabilistically bounded space.

Let be a family of nonempty closed and bounded subsets of a Menger space . For all and for every , we define If the set consists of a single point , we write . Also if the set consists of a single point , we write . It follows immediately from the definition that(i),(ii) if and only if , for all .

3. Main Result

Now we prove a related fixed point theorem for set-valued mappings in three complete Menger spaces.

Theorem 8. Let , , and be three complete Menger spaces, where is a continuous -norm. If is a continuous mapping of into , is a continuous mapping of into , and is a mapping of into satisfying the inequalities for all , , , and , Then has a unique fixed point in , has a unique fixed point in , and has a unique fixed point in . Further , , and .

Proof. Let be an arbitrary point in . We define the sequences in , in , and in inductively as follows. We choose a point in , then a point in , and then a point in . In general, having chosen in , in , and in , choose a point in , then a point in , and then a point in for . Applying inequality (5), we get Using inequality (6), we get on using inequality (8). Further, on using inequality (7), we have on using inequalities (8) and (9). It follows easily by induction on using inequalities (8), (9), and (10) that for all . Since , , and as , it follows that , , and are Cauchy sequences in complete Menger space and so one has a limit in . Similarly, the sequences and are also Cauchy sequences with limits and in the complete Menger spaces and , respectively. Then we have Using the continuity of and , we have and then we see that Now we show that is a fixed point of . Applying inequality (5), we have Since and are continuous, it follows on letting and using (12) that Owing to Lemma 6, and so is a fixed point of . We now have on using (15) and then on using (14). Hence and are fixed points of and , respectively. Further, we see that To prove the uniqueness of , suppose that has another fixed point . Then, using inequality (5), we have Next, using inequality (6), we have and using inequality (7), we obtain It now follows easily from inequalities (22) and (23) that and then Using inequalities (21), (24), and (25), we obtain for all . Since as , it follows that and so is a singleton. It then follows from inequality (25) that is a singleton and from inequality (24) that is a singleton. Using inequality (5) again, we have Next using inequality (6), we have and using inequality (7), we have It follows from inequalities (27), (28), and (29) that , which shows the uniqueness of . The uniqueness of and can be verified similarly.

Example 9. Consider , , and and define for all . Then , , and are three complete Menger spaces with continuous -norm for all . Define the set-valued mappings , and by for all , for all and We can easily verify the inequalities with . Thus all the conditions of Theorem 8 are satisfied and has a unique fixed point in , has a unique fixed point in , and has a unique fixed point in . Hence, , , and , and so , , and .

Corollary 10. Let , and be three complete Menger spaces, where is a continuous -norm. If is a continuous mapping of into , is a continuous mapping of into and is a mapping of into satisfying the inequalities for all , , , , and . Then has a unique fixed point in , has a unique fixed point in and has a unique fixed point in . Further, , and .

Example 11. Let , , and , and be defined as Example 9. Then , , and be three complete Menger spaces with continuous -norm for all . Define the mappings , and by for all , for all and Also the inequalities (32) can be verified with . Thus all the conditions of Corollary 10 are satisfied and has a unique fixed point 1 in , has a unique fixed point 2 in , and has a unique fixed point 4 in . Further, , , and ; that is, , , and .

The following corollaries are the natural results due to Theorem 8 and Corollary 10.

Corollary 12. Let and be two complete Menger spaces, where is a continuous -norm. If is a continuous mapping of into , is a mapping of into satisfying the inequalities
for all , , , and . Then has a unique fixed point in and has a unique fixed point in .

Corollary 13. Let and be two complete Menger spaces, where is a continuous -norm. If is a continuous mapping of into , is a mapping of into satisfying the inequalities for all , , , and . Then has a unique fixed point in and has a unique fixed point in .

Remark 14. Theorem 8 generalizes the result of Jain et al. [6] and Fisher [2]. Corollaries 1013 extend the results of Fisher and Tűrkoğlu [3, Theorem 1, Corollary 1] to PM-spaces.

Acknowledgment

The authors are thankful to anonymous referees for their valuable suggestions and comments to improve the paper.

References

  1. B. Fisher, “Fixed points on two metric spaces,” Glasnik Matematički, vol. 16, no. 36, pp. 333–337, 1981. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  2. B. Fisher, “Related fixed points on two metric spaces,” Kobe University, vol. 10, no. 1, pp. 17–26, 1982. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  3. B. Fisher and D. Tűrkoğlu, “Related fixed points for set valued mappings on two metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 23, no. 3, pp. 205–210, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. V. K. Chourasia and B. Fisher, “Related fixed points for two pairs of set valued mappings on two metric spaces,” Hacettepe Journal of Mathematics and Statistics, vol. 32, pp. 27–32, 2003. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  5. S. Jain and B. Fisher, “A related fixed point theorem for three metric spaces,” Hacettepe Journal of Mathematics and Statistics, vol. 31, pp. 19–24, 2002. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  6. R. K. Jain, H. K. Sahu, and B. Fisher, “Related fixed point theorems for three metric spaces,” Novi Sad Journal of Mathematics, vol. 26, no. 1, pp. 11–17, 1996. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  7. R. K. Namdeo, S. Jain, and B. Fisher, “A related fixed point theorem for two pairs of mappings on two complete metric spaces,” Hacettepe Journal of Mathematics and Statistics, vol. 32, pp. 7–11, 2003. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  8. M. Telci, “Fixed points on two complete and compact metric spaces,” Applied Mathematics and Mechanics, vol. 22, no. 5, pp. 564–568, 2001. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  9. B. D. Pant, “Relation between fixed points in Menger spaces,” Journal of the Indian Academy of Mathematics, vol. 24, no. 1, pp. 135–142, 2002. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  10. B. D. Pant and S. Kumar, “A related fixed point theorem for two pairs of mappings in two Menger space,” Varāhmihir Journal of Mathematical Sciences, vol. 6, no. 2, pp. 471–476, 2006. View at: Google Scholar | MathSciNet
  11. B. Schweizer and A. Sklar, Probabilistic Metric Spaces, North-Holland Series in Probability and Applied Mathematics, North-Holland Publishing Co., New York, NY, USA, 1983. View at: MathSciNet
  12. K. Menger, “Statistical metrics,” Proceedings of the National Academy of Sciences of the United States of America, vol. 28, pp. 535–537, 1942. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  13. S. N. Mishra, “Common fixed points of compatible mappings in PM-spaces,” Mathematica Japonica, vol. 36, no. 2, pp. 283–289, 1991. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  14. S.-S. Chang, Y. J. Cho, and S. M. Kang, Nonlinear Operator Theory in Probabilistic Metric Spaces, Nova Science Publishers Inc., Huntington, NY, USA, 2001. View at: Zentralblatt MATH | MathSciNet

Copyright © 2013 Ismat Beg and Sunny Chauhan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views794
Downloads570
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.